Skip to Content

If on tegretol and then topamax is stopped should it be gradual or immediately?

Responses (3)

mitjason 9 Jan 2010

Gradually. You should take off 25mg-50mg per week (This is what the manufacture recommends). I hope this help! Good luck to you!

Elizabetta 14 Jan 2010

Topamax is an anti-seizure medication for epilepsy, also used for things like panic disorder, hemiplegic migraines, etc. If you stop it "cold turkey", it can cause seizures, which can make you go into a coma. Consult your doctor about tapering it off safely.

jtwardmo 16 Jan 2010

One comment: Make sure that at least three people know you are changing your medication and they are watching you. My mother saw how I was falling apart ("Tegretol made you a zombie", nurse at Truman Medical Center, 10 Feb 96), the neurologist kept saying "Don't worry - your son will get used to it and she believed that, because doctors have medical degrees, "Doctors know everything". (That neurologist lost his license and left the United States.) If you can tell topamax is harming you, then get off of it immediately. Otherwise, gradually.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Difference between tegretol and tegretol XR?

Posted 23 May 2011 1 answer

Does tegretol cause weight gain?

Posted 8 Feb 2012 3 answers

Lorazepam and pregnancy?

Posted 23 Apr 2013 1 answer

Can I become immune to tegretol?

Posted 23 Feb 2014 1 answer